Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 23, NWS Albany, NY

July 16, 2014Columbia County, Dutchess County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Jul 16, 2014, 12:38 AM EDT for Columbia County, Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2014, 12:38 AM EDT (04:38 UTC)
Expired
Jul 16, 2014, 9:19 AM EDT
In force
9 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 68 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WGUS51 KALY 160438
FFWALY
MAC003-NYC021-027-161030-
/O.NEW.KALY.FF.W.0023.140716T0438Z-140716T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1238 AM EDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE...PAWLING...
  BEACON...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...GREAT
  BARRINGTON...

* UNTIL 630 AM EDT

* AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.  
  ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO 3      
  INCHES WHICH WILL BE ENOUGH TO PRODUCE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSTOWN...SHEFFIELD...SAVOY...SANDISFIELD...OTIS...NEW
  ASHFORD...LENOX...LEE...HOUSATONIC...HANCOCK...FLORIDA...
  CHESHIRE...BECKET...ADAMS...VALATIE...PHILMONT...NEW LEBANON...
  LIVINGSTON...KINDERHOOK...COPAKE...CLERMONT...CLAVERACK...
  AUSTERLITZ AND ANCRAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4147 7398 4179 7391 4197 7392 4212 7387
      4224 7379 4244 7376 4249 7334 4273 7327
      4271 7295 4267 7299 4266 7295 4263 7294
      4239 7300 4238 7306 4233 7306 4231 7302
      4208 7308 4206 7350 4154 7354

$$
2 follow-up statements
253 
WGUS51 KALY 161029
FFWALY
MAC003-NYC021-027-161630-
/O.EXT.KALY.FF.W.0023.000000T0000Z-140716T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
629 AM EDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...HUDSON...CHATHAM...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE...PAWLING...
  BEACON...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...GREAT
  BARRINGTON...

* UNTIL 1230 PM EDT

* AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. ADDITIONAL 
  RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. THIS ADDITIONAL   
  RAINFALL WILL BE ENOUGH TO PRODUCE FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSTOWN...SAVOY...NEW ASHFORD...LENOX...LEE...HANCOCK...
  FLORIDA...CHESHIRE...BECKET...ADAMS...VALATIE...NEW LEBANON...
  KINDERHOOK AND AUSTERLITZ

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4147 7398 4179 7391 4197 7392 4212 7387
      4224 7379 4244 7376 4249 7334 4273 7327
      4271 7295 4267 7299 4266 7295 4263 7294
      4239 7300 4238 7306 4233 7306 4231 7302
      4208 7308 4206 7350 4154 7354

$$
187 
WGUS71 KALY 161319
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
919 AM EDT WED JUL 16 2014

MAC003-NYC021-027-161327-
/O.CAN.KALY.FF.W.0023.000000T0000Z-140716T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
919 AM EDT WED JUL 16 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COLUMBIA...DUTCHESS
AND BERKSHIRE COUNTIES...

AS OF 915 AM...HEAVY RAIN HAS ENDED OR BECOME LIGHT ACROSS 
COLUMBIA...DUTCHESS AND BERKSHIRE COUNTIES. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4147 7398 4179 7391 4197 7392 4212 7387
      4224 7379 4244 7376 4249 7334 4273 7327
      4271 7295 4267 7299 4266 7295 4263 7294
      4239 7300 4238 7306 4233 7306 4231 7302
      4208 7308 4206 7350 4154 7354

$$

GJM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:16 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 15, 10:16 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT WILL CONTINUE MOVE SLOWLY ACROSS THE REGION TONIGHT
WITH SHOWERS AND THUNDERSTORMS PRECEDING IT. WITH ITS PASSAGE...A
DRIER AIR MASS WILL FILTER INTO THE REGION. HIGH PRESSURE WILL
BUILD IN FROM THE MIDWEST AND OHIO VALLEY WEDNESDAY NIGHT INTO
THURSDAY WITH COMFORTABLE HUMIDITY LEVELS AND ONLY AN ISOLATED
THREAT OF A SHOWER OVER THE HIGHER TERRAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF WESTERN NEW
ENGLAND...THE EASTERN CATSKILLS...MID HUDSON VALLEY...AND THE SRN
AND CENTRAL TACONICS UNTIL 6 AM WEDNESDAY...

SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO STREAM
NORTHEASTWARD ACROSS THE AREA AHEAD OF THE SLOWLY APPROACHING COLD
FRONT OVERNIGHT. THE COLD FRONT IS MAKING PROGRESS. WINDS HAVE SHIFTED
AND DEW POINTS HAVE DROPPED ACROSS CENTRAL NEW YORK. KRME HAS A
NORTHWEST WINDS WITH A DEW POINT OF 61 DEGREES WHILE AT KALB WIND
IS FROM THE SOUTH AND DEW POINT IS 69 DEGREES. HAVE STRONG LOW-LEVEL
CONVERGENCE HELPING AID THE QG LIFT FOR PERIODS OF RAIN WITH
EFFICIENT WARM RAIN PROCESSES OVERNIGHT. THE H850 THETA-E RIDGE
AXIS SLOWLY SHIFTS DOWNSTREAM. ALOFT A CUTOFF IS LOCATED OVER THE
GREAT LAKES WITH SHORT WAVE ENERGY ROTATING THROUGH ITS BASE. THE
UPPER LOW LIFT NORTHEASTWARD AND THE COLD FRONT PROGRESSES
EASTWARD ACROSS THE LOCAL AREA. HAVE POPS GRADUALLY DECREASING FROM
WEST TO EAST OVERNIGHT WITH LIKELY POPS LINGER ACROSS WESTERN NEW
ENGLAND AS WE HEAD INTO WEDNESDAY.

VERY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY CONVECTION. THE
GREATEST POTENTIAL FOR THE TRAINING OF THE THUNDERSTORMS WILL
CONTINUE TO BE SOUTH AND EAST OF THE CAPITAL REGION...WHERE THE
LOW TO MID LEVEL FLOW CONTINUES TO BE S/SW IN THE H850-300 LAYER.
SOME OF THE SOUNDINGS HAVE A TALL AND SKINNY APPEARANCE SOUTH AND
EAST OF THE CAPITAL REGION.

LOWS TONIGHT WILL VARY QUITE A BIT WITH GENERALLY MID 50S TO L60S
NORTH AND WEST OF THE CAPITAL DISTRICT WITH MID AND U60S SOUTH AND
EAST. SFC DEWPTS WILL GRADUALLY LOWER INTO THE 50S NORTH AND WEST
OF THE CAPITAL REGION.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
TOMORROW...THE NAM AND ECMWF ARE A BIT QUICKER THAN THE GFS WITH
THE BAND OF RAINFALL ASSOCIATED WITH THE COLD FRONT. SLIGHT CHC TO
HIGH CHC POPS WERE KEPT IN THE FORECAST FROM THE HUDSON RIVER
VALLEY EASTWARD IN THE LATE MORNING INTO THE EARLY AFTERNOON FOR
SOME SHOWERS. THE H850-700 FGEN DOES STRENGTHEN SOME WITH THE
FRONT...AS IT CHUGS SLOWLY EASTWARD. DRIER AIR GRADUALLY BUILDS IN
FROM THE SOUTH AND WEST WITH THE UPPER LEVEL TROUGH REMAINING
UPSTREAM OVER THE GREAT LAKES REGION...MIDWEST...AND SE CANADA. THE
CUTOFF ALSO MOVES INTO SW QUEBEC. THE CLOUDS SHOULD DIMINISH WITH THE
SUBSIDENCE IN THE WAKE OF THE FRONT. A TREND TO PARTLY TO MOSTLY
SUNNY CONDITIONS IS POSSIBLE WEST/NORTHWEST OF THE HUDSON RIVER
VALLEY. A FEW POP-UP OR INSTABILITY SHOWERS MAY OCCUR OVER THE WRN
MOHAWK VALLEY AND ERN CATSKILLS WITH THE COLD POOL ASSOCIATED WITH
UPPER TROUGH GETTING CLOSER. H850 TEMPS WILL BE IN THE +9C TO +14C
FROM NW TO SE OVER THE FCST AREA. HIGH TEMPS WILL GENERALLY BE IN
THE U60S TO M70S OVER THE HILLS AND MTNS...AND MAINLY U70S TO L80S
IN THE VALLEYS.

WED NIGHT...CLEARING SKIES AND LIGHT TO CALM WINDS WILL PROMOTE
SOME RADIATIONAL COOLING CONDITIONS...AS A DOME OF CANADIAN HIGH
PRESSURE BUILDS IN FROM THE MIDWEST AND THE UPPER MS RIVER VALLEY.
HUMIDITY LEVELS WILL BE VERY COMFORTABLE WITH LOWS GENERALLY IN
THE 50S WITH SOME MID AND U40 OVER THE SRN DACKS...ERN CATSKILLS.

THURSDAY...A MAINLY FAIR AND PLEASANT DAY IS EXPECTED WITH TEMPS
SLIGHTLY COOLER THAN NORMAL. THE UPPER TROUGH AXIS AND COLD POOL
GET CLOSER TO THE REGION FOR PERHAPS SOME ISOLD SHOWERS IN THE
AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. H850 TEMPS WILL BE
COOLER THAN NORMAL IN THE +9C TO +12C RANGE WITH HIGHS IN THE 75F
TO 80F RANGE OVER MAINLY IN THE VALLEYS...WITH U60S TO M70S OVER
THE MTNS AND HILLS.

THURSDAY NIGHT INTO FRIDAY...ANOTHER IDEAL RADIATIONAL COOLING
NIGHT IS EXPECTED WITH LOWS IN THE 50S WITH MID AND UPPER 40S
OVER THE MTNS AND SRN DACKS REGION. THE SFC HIGH MOVES IN OVER THE
NORTHEAST BY FRIDAY AFTERNOON...AND SLOWLY DRIFTS OFFSHORE LATE IN
DAY. A WEAK UPPER LEVEL TROUGH WILL BE APPROACHING FROM THE TN
VALLEY AND MIDWEST. FAIR AND DRY WX WILL CONTINUE WITH HIGHS IN
THE 70S TO AROUND 80F IN THE MID HUDSON VALLEY AND CAPITAL
DISTRICT. TEMPS WILL BE SLIGHTLY BELOW NORMAL TO NORMAL TO CLOSE
THE WORK WEEK WITH FAIRLY COMFORTABLE HUMIDITY LEVELS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM PERIOD WILL BE CHARACTERIZED BY INITIALLY DRY
CONDITIONS EARLY IN THE WEEKEND BEFORE BECOMING SOMEWHAT UNSETTLED
TO START NEXT WEEK AS A FRONTAL BOUNDARY APPROACHES THE REGION.

AT THE START OF THE LONG TERM PERIOD...A BROAD AREA OF HIGH PRESSURE
WILL BE IN PLACE ACROSS THE REGION RESULTING IN A PERIOD OF DRY
WEATHER SATURDAY. THE FLOW ALOFT WILL BE SOMEWHAT ZONAL...HELPING TO
INTRODUCE UNCERTAINTY INTO THE LONG RANGE FORECAST REGARDING THE
THREAT FOR PRECIPITATION.

THIS PRECIPITATION THREAT WILL BE TRIGGERED BY A WEAK AREA OF LOW
PRESSURE ACROSS THE MID ATLANTIC REGION AND ATTENDENT FRONTAL
BOUNDARY STRETCHING NORTHWARD INTO SOUTHERN PORTIONS OF THE FORECAST
AREA. THE EXACT PLACEMENT OF THIS BOUNDARY WILL ULTIMATELY DETERMINE
THE AREAL EXTENT OF SHOWERS AND POSSIBLE THUNDERSTORMS BEGINNING
LATE SATURDAY NIGHT AND INTO THE DAY SUNDAY. FURTHER COMPLICATING
ISSUES WILL BE MULTIPLE WAVES OF LOW PRESSURE DEVELOPING ALONG THE
FRONT...AIDED BY WEAK IMPULSES OF SHORTWAVE ENERGY MOVING THROUGH
THE CHAOTIC QUASI-ZONAL FLOW ALOFT. HAVE PLACED SLIGHT CHANCE AND
CHANCE POPS IN THE FORECAST FROM SUNDAY INTO NEXT WEEK WITH THE
THREAT OF SHOWERS AND AFTERNOON THUNDERSTORMS ON EACH DAY WITH FRONT
LINGERING CLOSE BY.

HIGH TEMPERATURES THROUGHOUT THE LONG TERM WILL RANGE FROM THE MID
70S TO THE LOW 80S WITH LOWS RANGING FROM THE MID 50S TO LOW 60S.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE APPROACHING COLD FRONT IS FINALLY PRESSING EASTWARD INTO THE
LOCAL AREA...INDICATED BY A LINE OF CONVECTION ON REGIONAL RADAR
ACROSS THE TUG HILL PLATEAU MOVING INTO THE WESTERN ADIRONDACKS.
THE HRRR-3KM SEEMS TO HAVE A HANDLE ON THE RAIN/CONVECTION WHICH
BLOSSOMED ACROSS THE NEW JERSEY AND SOUTHEASTERN NEW YORK. PLUS
WE HAVE THE CONVECTION FORMING ACROSS THE LOCAL FORECAST
AREA...MAINLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT.

KPOU AND KPSF WILL BE DIRECTLY IMPACTED THE MOST BY THE RAIN AND
EMBEDDED THUNDERSTORMS. KALB WILL BE IN THE WESTERN EDGE WHILE KGFL
DEALS WITH MORE SCATTERED ACTIVITY. VFR CONDITIONS LOWER TO MVFR
WITH RAIN AND CONVECTION. THERE IS A CHANCE FOR IFR CONDITIONS
MAINLY DUE HEAVY RAINFALL...HOWEVER DID NOT INCLUDE IN TAF SINCE
SHOULD BE RATHER BRIEF. ALSO HAVE NOT INCLUDED ANY THUNDER IN TAFS
SINCE ACTIVITY IS WEAKENING AND LIGHTNING DETECTION SHOWS IT AS
SHORT-LIVED WITH CONVECTION OCCURRING ACROSS FORECAST AREA AT THIS
TIME. WIDESPREAD MVFR EXPECTED TO DEVELOP TO TONIGHT DUE TO CIGS AND
VIS WITH AN IMPROVEMENT TO VFR WEDNESDAY MORNING AFTER 12Z WITH THE
COLD FRONT TO OUR WEST AND MIXING GETTING UNDERWAY. VFR CONDITIONS
ARE THEN EXPECTED THROUGH THE TAF PERIOD...18Z/WEDNESDAY.

LIGHT AND VARIABLE TO CALM WINDS OVERNIGHT BECOMING WESTERLY AT LESS
THAN 10 KNOTS WEDNESDAY.

OUTLOOK...
WED NIGHT-SAT: NO OPERATIONAL IMPACT.  NO SIG WX.
SAT NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUN: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION THROUGH
TONIGHT WITH SHOWERS AND SCATTERED THUNDERSTORMS...WHICH WILL
PRODUCE LOCALLY VERY HEAVY RAINFALL AND GUSTY WINDS...ESPECIALLY
SOUTH AND EAST OF THE CAPITAL DISTRICT.  AS THE COLD FRONT MOVES
EAST OF NEW ENGLAND TOMORROW...DRIER AIR WILL FILTER INTO THE
REGION.  HIGH PRESSURE WILL BUILD IN FROM THE MIDWEST AND OHIO
VALLEY WEDNESDAY NIGHT INTO THURSDAY WITH LOWER HUMIDITY LEVELS
FOR THE REMAINDER OF THE WORK WEEK.

HUMIDITY LEVELS WILL BE CLOSE TO 100 PERCENT IN THE DAMP AIR
MASS TONIGHT. THE RH VALUES WILL LOWER TO 45 TO 70 PERCENT
TOMORROW AFTERNOON...THEN HAVE AN EXCELLENT RECOVERY TO 85 TO 100
PERCENT THURSDAY MORNING.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL LATE TONIGHT FOR THE
MID HUDSON VALLEY...EASTERN CATSKILLS...SOUTHERN AND CENTRAL
TACONICS...AND ALL OF WESTERN NEW ENGLAND...

MOST MAIN STEM RIVERS ARE EXPECTED TO REMAIN BELOW FLOOD STAGE AT
THIS TIME...BUT PORTIONS OF THE HOUSATONIC BASIN MAY EXCEED
ALERT STAGE...AND COULD APPROACH FLOOD STAGE ON WED. FOR
EXAMPLE...GAYLORDSVILLE IS FORECASTED TO BARELY EXCEED THE ITS
MINOR FLOOD STAGE ACCORDING TO THE LATEST NERFC FORECASTS.

SOME LOCATIONS IN THE MID HUDSON VALLEY AND NW CT HAD SIGNIFICANT
RAINFALL SUNDAY NIGHT /1-3+ INCHES/...AND THE SOILS ARE MORE
SATURATED THERE...WHERE THE FFG VALUES ARE A LITTLE LOWER.

THE FLASH FLOOD WATCH REGION WILL REMAIN IN CLOSEST PROXIMITY TO THE
DEEPEST TROPICAL MOISTURE...WITH PERSISTENT PWAT/S NEAR OR ABOVE 2
INCHES. ALSO...MID AND UPPER LEVEL WINDS WILL REMAIN FAVORABLE FOR
THE POTENTIAL OF TRAINING AND/OR BACKBUILDING OF CONVECTIVE CELLS.
MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE
WATCH AREA...WHICH COULD PRODUCE AT LEAST AN ADDITIONAL 1-4 INCHES
OF RAIN TODAY THROUGH LATE TONIGHT...WITH LOCALLY HIGHER AMTS
POSSIBLE. SOME RAINFALL RATES COULD EXCEED ONE TO ONE AND A HALF
INCHES/HOUR. THIS WILL INCREASE THE POTENTIAL FOR FLASH
FLOODING...WITH LOW LYING...POOR DRAINAGE AND URBAN AREAS MOST AT
RISK.

OUTSIDE OF THE FLASH FLOOD WATCH AREA...ANY THUNDERSTORMS WILL STILL
BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL...SUCH AS FROM
THE CAPITAL REGION NORTH AND WEST. THESE LOCATIONS MAY RECEIVE A
HALF AN INCH TO AN INCH OR SO OF RAINFALL.

DRIER WEATHER RETURNS FOR THE MID WEEK...AND CONTINUES UNTIL THE
END OF THE WEEK. THIS SHOULD ALLOW STREAMS...CREEKS...AND RIVERS
TO RECEDE FAIRLY QUICKLY.

THE NEXT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
TOWARDS THE 2ND HALF OF THE WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NYZ058>061-
     063>066.
MA...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR VTZ013>015.

&&

SYNOPSIS...IAA/WASULA
NEAR TERM...IAA/WASULA
SHORT TERM...WASULA
LONG TERM...IRL
AVIATION...IAA
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 15, 7:55 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT TUE JUL 15 2014

CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
755 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND THE MID HUDSON
VALLEY...SOUTHEAST CATSKILLS...AND SOUTHERN TACONICS OF EAST
CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS AHEAD OF COLD
FRONT. THESE THUNDERSTORM MAY PRODUCE GUSTY AND LOCALIZES HEAVY
RAINFALL.  THE THUNDERSTORMS SHOULD GENERALLY MOVE FROM THE WEST OR
SOUTHWEST...TOWARD THE EAST OR NORTHEAST AT 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER PLEASE REPORT ANY RAINFALL AMOUNTS GREATER THAN AN INCH OR
FLASH FLOODING TO THE NATIONAL WEATHER SERVICE AT ALBANY.

NYZ032-033-038>043-047>054-082>084-161100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
755 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...THE LAKE GEORGE SARATOGA REGION...THE MOHAWK
VALLEY...THE SCHOHARIE VALLEY...SOUTHERN ADIRONDACKS...AND CENTRAL
TACONICS OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS AHEAD OF COLD
FRONT. THESE THUNDERSTORM MAY PRODUCE GUSTY AND LOCALIZES HEAVY
RAINFALL.  THE THUNDERSTORMS SHOULD GENERALLY MOVE FROM THE WEST OR
SOUTHWEST...TOWARD THE EAST OR NORTHEAST AT 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER PLEASE REPORT ANY RAINFALL AMOUNTS GREATER THAN AN INCH TO
THE NATIONAL WEATHER SERVICE AT ALBANY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 15, 6:53 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
653 PM EDT TUE JUL 15 2014

NYZ058>061-064-152330-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
653 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM IN

  SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEAST ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR HIGH FALLS...OR ABOUT OVER
CATSKILL...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
CATSKILL AND 6 MILES NORTHWEST OF LIVINGSTON BY 705 PM EDT
HUDSON...ATHENS AND CLAVERACK BY 720 PM EDT
CLAVERACK BY 725 PM EDT
PHILMONT...6 MILES SOUTHEAST OF COXSACKIE...8 MILES SOUTH OF
KINDERHOOK AND 9 MILES SOUTHWEST OF CHATHAM BY 730 PM EDT

RAINFALL AMOUNTS MAY EXCEED A HALF AN INCH AN HOUR FROM THIS
THUNDERSTORM.

LAT...LON 4216 7410 4247 7378 4247 7370 4230 7347
      4206 7387 4208 7390 4208 7393 4203 7394
TIME...MOT...LOC 2252Z 227DEG 18KT 4216 7392

WASULA
Special weather statement, Jul 15, 7:41 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT TUE JUL 15 2014

NYZ053-054-060-061-160030-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
741 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM IN

  WESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR PHILMONT...OR ABOUT OVER
CHATHAM...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHATHAM AND VALATIE BY 750 PM EDT
7 MILES SOUTHEAST OF NASSAU BY 805 PM EDT
NEW LEBANON BY 810 PM EDT
STEPHENTOWN BY 820 PM EDT

RAINFALL RATES MAY EXCEED A HALF AN INCH AN HOUR WITH THIS
THUNDERSTORM.

LAT...LON 4239 7339 4219 7363 4228 7378 4234 7378
      4264 7350 4255 7334
TIME...MOT...LOC 2340Z 218DEG 26KT 4232 7365

WASULA
Special weather statement, Jul 15, 8:22 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT TUE JUL 15 2014

NYZ060-061-063>066-160045-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
822 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR STAATSBURG...OR ABOUT 6 MILES
SOUTH OF KINGSTON...AND MOVING NORTHEAST AT 25 MPH.

RAINFALL RATES MAY APPROACH ONE INCH PER HOUR WITH THIS STORM
LEADING TO LOCALIZED POOR DRAINAGE FLOODING.

THE THUNDERSTORM WILL BE NEAR...
KINGSTON BY 830 PM EDT
RHINEBECK AND 7 MILES SOUTHEAST OF LAKE KATRINE BY 835 PM EDT
RED HOOK AND 9 MILES SOUTH OF CLERMONT BY 845 PM EDT

LAT...LON 4215 7388 4203 7363 4170 7389 4185 7420
TIME...MOT...LOC 0022Z 221DEG 21KT 4186 7395

IRL
Special weather statement, Jul 15, 8:35 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
835 PM EDT TUE JUL 15 2014

MAZ001-025-NYZ054-060-061-160100-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
835 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR HOUSATONIC...OR ABOUT 7 MILES NORTH OF GREAT BARRINGTON...AND
MOVING NORTHEAST AT 25 MPH.

RAINFALL RATES MAY APPROACH ONE INCH PER HOUR WITH THESE STORMS
LEADING TO LOCALIZED POOR DRAINAGE FLOODING.

THESE THUNDERSTORMS WILL BE NEAR...
LEE BY 840 PM EDT
LENOX BY 845 PM EDT
9 MILES SOUTHEAST OF NEW LEBANON BY 850 PM EDT
PITTSFIELD AND 9 MILES NORTHWEST OF BECKET BY 900 PM EDT

LAT...LON 4238 7301 4238 7306 4233 7306 4230 7300
      4205 7352 4199 7358 4211 7376 4270 7327
      4248 7297
TIME...MOT...LOC 0034Z 218DEG 21KT 4231 7334

IRL
Special weather statement, Jul 15, 8:51 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
851 PM EDT TUE JUL 15 2014

NYZ060-061-065-066-160115-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
851 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED
HOOK...OR ABOUT 6 MILES NORTHEAST OF RHINEBECK...AND MOVING
NORTHEAST AT 25 MPH.

THIS STORM IS MOVING OVER SATURATED GROUND...WHERE ONE TO TWO INCHES
HAS ALREADY FALLEN. ONE TO TWO INCHES WILL BE POSSIBLE WITH THIS
STORM IN A SHORT PERIOD OF TIME...LEADING TO LOCALIZED POOR DRAINAGE
FLOODING.

THE THUNDERSTORM WILL BE NEAR...
CLERMONT BY 900 PM EDT
ANCRAM BY 910 PM EDT
LIVINGSTON AND 7 MILES WEST OF COPAKE BY 915 PM EDT

LAT...LON 4223 7379 4215 7351 4186 7378 4197 7394
TIME...MOT...LOC 0050Z 216DEG 21KT 4199 7380

IRL
Local storm report, Jul 15, 11:50 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1150 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      WOODSTOCK               42.04N  74.11W
07/15/2014                   ULSTER             NY   911 CALL CENTER

            ROUTE 212... WITTENBERG RD. AND MACDANIEL RD. WERE
            CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1400404

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:22 PM EDTSpecial Weather StatementALYDutchess23 min
Jul 15, 8:35 PM EDTSpecial Weather StatementALYColumbia25 min
Jul 15, 8:40 PM EDTAreal Flood AdvisoryALYColumbia6 hr
Jul 15, 8:47 PM EDTFlash Flood WarningALYColumbia, Greene4 hr
Jul 15, 8:51 PM EDTSpecial Weather StatementALYColumbia24 min

Nearby

Flash Flood Warnings in New York, 2014Flash Flood Warnings in Massachusetts, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.